# SDR 98ZZZX1886

- Difficulty date: May 6, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Bell 47
- Engine: Lyc VO435A1A
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Starter Gear
- Part number: 67610
- Condition: Failed
- Location: Lock Tabs
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER REVIEWING APRIL, 1998 ALERTS AL 43-16, ATA 8011, SUBMITTER REPORTS AN ADDITIONAL OCCURRENCE OF LOCK TAB FAILURE. ENGINE/AIRCRAFT WAS ON GROUND AND NO DAMAGE OCCURRED.  DISASSEMBLY OF ENGINE REVEALED THAT LOCK TABS DID NOT COVER UP DOWELS AND ALLOWED THEM TO FALL OUT AND BOLTS TO BE SHEARED.
